Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 52, NWS Wichita, KS

May 7, 2014Lincoln County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 7, 2014, 8:45 PM CDT for Lincoln County, Kansas. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2014, 8:45 PM CDT (01:45 UTC)
Expired
May 7, 2014, 9:30 PM CDT
In force
45 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Lincoln County, KS

The radar

The Grand Island radar (KUEX), 146 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 8:57 PM CDTHAIL 0.88Lincoln, KSPICTURE SENT TO KSN MEDIA OF NICKEL HAIL FALLING IN THE TOWN OF LINCOLN.
May 7, 9:09 PM CDTHAIL 0.75Barnard, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 5:10 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 1.8 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2014-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2317 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2014-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2317 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
1756 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

683 
WUUS53 KICT 080145
SVRICT
KSC105-080230-
/O.NEW.KICT.SV.W.0052.140508T0145Z-140508T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
845 PM CDT WED MAY 7 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LINCOLN COUNTY IN CENTRAL KANSAS...

* UNTIL 930 PM CDT

* AT 843 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 5 MILES WEST OF BARNARD TO 10 MILES NORTH OF
  ELLSWORTH...AND MOVING NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  BARNARD...WESTFALL AND BEVERLY.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 229 AND 235.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3923 9793 3897 9792 3895 9793 3888 9793
      3887 9833 3919 9825
TIME...MOT...LOC 0145Z 232DEG 44KT 3919 9812 3890 9818

HAIL...1.25IN
WIND...60MPH

$$

LAWSON
3 follow-up statements
256 
WWUS53 KICT 080200
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
900 PM CDT WED MAY 7 2014

KSC105-080230-
/O.CON.KICT.SV.W.0052.000000T0000Z-140508T0230Z/
LINCOLN KS-
900 PM CDT WED MAY 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
LINCOLN COUNTY UNTIL 930 PM CDT...

AT 857 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BARNARD TO WESTFALL...AND MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WINDS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BEVERLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
WICHITA.

&&

LAT...LON 3923 9793 3897 9792 3895 9793 3888 9793
      3887 9833 3919 9825
TIME...MOT...LOC 0200Z 232DEG 44KT 3925 9797 3896 9804

HAIL...1.00IN
WIND...60MPH

$$

ES
060 
WWUS53 KICT 080214
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
914 PM CDT WED MAY 7 2014

KSC105-080230-
/O.CON.KICT.SV.W.0052.000000T0000Z-140508T0230Z/
LINCOLN KS-
914 PM CDT WED MAY 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
LINCOLN COUNTY UNTIL 930 PM CDT...

AT 911 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BARNARD TO WESTFALL...AND MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WINDS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME EASTERN LINCOLN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
WICHITA.

&&

LAT...LON 3923 9793 3897 9792 3895 9793 3888 9793
      3887 9833 3919 9825
TIME...MOT...LOC 0214Z 232DEG 44KT 3921 9793 3891 9797

HAIL...1.00IN
WIND...60MPH

$$

ES
682 
WWUS53 KICT 080225
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
925 PM CDT WED MAY 7 2014

KSC105-080234-
/O.EXP.KICT.SV.W.0052.000000T0000Z-140508T0230Z/
LINCOLN KS-
925 PM CDT WED MAY 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LINCOLN COUNTY WILL
EXPIRE AT 930 PM CDT...

THE LINE OF THUNDERSTORMS WHICH PROMPTED THE WARNING HAS MOVED OUT 
OF THE WARNED AREA.

LAT...LON 3923 9793 3897 9792 3895 9793 3888 9793
      3887 9833 3919 9825
TIME...MOT...LOC 0224Z 232DEG 44KT 3928 9780 3898 9785

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 8:03 PM CDT, 42 minutes earlier.

Area forecast discussion, May 7, 8:03 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
803 PM CDT WED MAY 7 2014

.MESOSCALE DISCUSSION...
ISSUED AT 757 PM CDT WED MAY 7 2014

THUNDERSTORMS ARE RAPIDLY DEVELOPING ALONG THE RETREATING DRYLINE
THIS EVENING. WITH STILL MODEST MUCAPE OF 1000-2000 J/KG AND
20-30KTS SHEAR SOME OF THESE STORMS COULD BECOME SEVERE. BECAUSE
OF THAT HAVE EXPANDED THE SEVERE THUNDERSTORM WATCH 124 TO INCLUDE
BARTON AND ELLSWORTH COUNTIES.  WATCH CONTINUES UNTIL 10PM.

BILLINGS WRIGHT

&&

.SYNOPSIS...
ISSUED AT 355 PM CDT WED MAY 7 2014

THIS AFTERNOON A DEEP UPPER-DECK TROF WAS SLOWLY MOVING EAST OVER UT &
AZ WHILE AN UPPER-DECK RIDGE OF ROGUE WAVE PROPORTIONS WAS COVERING THE
EASTERN HALF OF NORTH AMERICA. DOWNSTAIRS A STRONG DRY LINE CURVED FROM
NORTH-CENTRAL KS THROUGH SOUTH-CENTRAL KS TO WESTERN OK. THIS DRY LINE
WILL THE PRIMARY FOCUS FOR SEVERE THUNDERSTORMS TONIGHT AS IT CONTINUES
TO SHARPEN.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 355 PM CDT WED MAY 7 2014

TONIGHT:
WITH THE ULTRA-HIGH AMPLITUDE RIDGE COVERING THE EASTERN HALF OF NORTH
AMERICA THE AFOREMENTIONED UPPER-DECK TROF SITUATED OVER UT & AZ
WILL BEGIN TO TAKE A SLIGHTLY MORE NE TREK TOWARD THE SOUTHERN
ROCKIES. THE TROF WILL SLOWLY DEVELOP A SLIGHT NEGATIVE TILT. A
90-100KT UPPER JET ROUNDING THE BASE OF THE UPPER WAVE WILL SURGE
NE FROM THE NM/TX BORDER TO THE PANHANDLES THEN SPREAD ACROSS
WESTERN & CENTRAL KS. THE MAXIMUM HEATING COUPLED WITH FAIRLY HIGH
OCTANE FUEL WILL CAUSE FURTHER AIRMASS DESTABILIZATION FROM THE
SOUTHERN PLAINS TO CENTRAL & EASTERN KS. MIXED LAYER CAPES CONFIRM
THIS WITH 3-HOUR INCREASES FROM 400-1000 J/KG WITH THE GREATEST
INCREASES COVERING EASTERN KS. WITH DEEP-LAYER SHEAR (BOTH SPEED &
DIRECTIONAL) PRONOUNCED PLUS 6-KM BULK SHEAR INCREASING FROM
~40KTS TO 50-60KTS...SUPERCELLULAR CONVECTION CAPABLE OF PRIMARILY
VERY LARGE HAIL IS CERTAIN. A FEW TORNADOES ARE ALSO
POSSIBLE...PRIMARILY OVER SOUTH-CENTRAL KS. POPS HAVE BEEN
INCREASED OVER CENTRAL & SOUTH CENTRAL KS WITH A SEVERE DESCRIPTOR
APPLIED. LATER TONIGHT THE PRIMARY THREAT WOULD BE DAMAGING 70MPH
WINDS.

ON A LESSER NOTE THE WIND ADVISORY WILL BE CANCELLED.

THU & THU NIGHT:
THE GREATEST THUNDERSTORM POTENTIAL WILL SHIFT SLOWLY EAST WITH HIGHEST
POTENTIAL ALONG & EAST OF I35/I-135. THE STRONG DEEP-LAYER (ESPECIALLY
THE SPEED VARIANT) WILL SUPPORT SEVERE THUNDERSTORM DEVELOPMENT ALONG
WITH HEAVY RAINS.

FRI & FRI NIGHT:
THUNDERSTORMS WILL MOVE EAST AS A COLD FRONT MOVES SE ACROSS KS DUE TO
NE MOVEMENT OF THE UPPER-DECK WAVE.

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)
ISSUED AT 355 PM CDT WED MAY 7 2014

SUNDAY & SUNDAY NIGHT:
THE NEXT CHANCE OF RAIN & THUNDERSTORMS IS STILL SCHEDULED TO ARRIVE
LATE SAT NIGHT/EARLY SUN MORNING AS THE NEXT UPPER-DECK WAVE GREATLY
STRENGTHENS AS IT SURGES SE FROM THE NORTHERN ROCKIES TO KS. SEVERE
THUNDERSTORMS ARE POSSIBLE SUNDAY & SUNDAY NIGHT AS THE ATTENDANT COLD
FRONT SURGES SE ACROSS KS ON SUN.

MON-WED:
SHOULD BE QUIET AS WEAK HIGH PRESSURE SPREADS E/SE ACROSS KS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 644 PM CDT WED MAY 7 2014

THE MAIN AVIATION FORECAST CONCERN IS FOR THE CHANCE OF STRONG TO
SEVERE THUNDERSTORMS OVERNIGHT AND THEN AGAIN TOMORROW
AFTERNOON/EVENING. THE FIRST GROUP OF STORMS IS MOVING TOWARDS
TOPEKA THIS EVENING...BUT THERE COULD BE LATER ROUNDS OF
THUNDERSTORMS OVERNIGHT...HAVE VCTS AND SOME TEMPO GROUPS TO
ACCOUNT FOR THIS POSSIBILITY. THUNDERSTORMS WILL SUBSIDE DURING
THE DAY TIME HOURS BEFORE DEVELOPING AGAIN TOMORROW AFTERNOON.
SOME OF THESE STORMS COULD BE SEVERE AS WELL. ASIDE FROM THE
THUNDERSTORM THREAT...GUSTY SOUTH WINDS WILL PERSIST THROUGH THE
OVERNIGHT HOURS INTO THURSDAY. THE FRONT WILL PASS THROUGH
KRSL/KSLN THURSDAY AFTERNOON AND WINDS WILL SHIFT TO THE
WEST/NORTHWEST.

BILLINGS WRIGHT

&&

.FIRE WEATHER...
ISSUED AT 355 PM CDT WED MAY 7 2014

THE INCREASED RAIN POTENTIAL COUPLED WITH MODEST WIND SPEEDS WOULD
KEEP GRASSLAND FIRE DANGER IN CHECK FOR THE NEXT COUPLE DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    67  80  51  74 /  50  50  50  10
HUTCHINSON      67  79  49  74 /  50  30  30  10
NEWTON          67  79  50  73 /  40  40  40  10
ELDORADO        66  78  51  73 /  50  60  60  10
WINFIELD-KWLD   66  80  54  74 /  50  60  70  20
RUSSELL         60  73  45  76 /  50  10  10  10
GREAT BEND      60  76  46  76 /  50  10  10  10
SALINA          66  79  47  75 /  50  30  20  10
MCPHERSON       66  79  49  74 /  50  30  20  10
COFFEYVILLE     65  75  61  74 /  60  80  80  20
CHANUTE         65  75  55  73 /  60  80  80  20
IOLA            65  75  54  72 /  60  80  80  20
PARSONS-KPPF    66  75  59  73 /  60  80  80  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR KSZ032-033-
047>052-067>069-082-083-091-092.

&&
Hazardous weather outlook, May 7, 4:57 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
457 PM CDT WED MAY 7 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-082200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
457 PM CDT WED MAY 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

AN EXTREME GRASSLAND FIRE DANGER WILL CONTINUE UNTIL EARLY THIS
EVENING ACROSS ALL OF CENTRAL AND MOST OF SOUTH-CENTRAL KANSAS
ALONG...AND WEST...OF I-135. PLEASE REFER TO THE RED FLAG WARNING
FOR FURTHER DETAILS.

SEVERE THUNDERSTORMS CAPABLE OF BOTH GOLFBALL-SIZED HAIL AND 60 TO
70 MPH WINDS ARE POSSIBLE OVER ALL AREAS WITH SOUTH-CENTRAL KANSAS
AT GREATEST RISK. A TORNADO CANNOT BE RULED OUT EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SEVERE THUNDERSTORMS CAPABLE OF HAIL AROUND HALF DOLLAR-SIZED AND
WINDS AROUND 70 MPH ARE POSSIBLE OVER PRIM ARLY SOUTHEAST KANSAS
THURSDAY AND THURSDAY NIGHT. A FEW THUNDERSTORMS MAY LINGER OVER
PRIMARILY SOUTHEAST KANSAS FRIDAY MORNING BUT SHOULD BE NEITHER
STRONG NOR SEVERE.

A FEW THUNDERSTORMS ARE POSSIBLE OVER SOUTHEAST KANSAS ON SATURDAY
WITH CHANCES INCREASING OVER ALL AREAS FROM SATURDAY NIGHT THROUGH
SUNDAY NIGHT. SCATTERED THUNDERSTORMS WOULD CONTINUE OVER ALL AREAS
ON MONDAY WITH THE GREATEST POTENTIAL OVER SOUTHEAST KANSAS. SEVERE
THUNDERSTORMS ARE ALSO POSSIBLE WITH THE GREATEST POTENTIAL FROM
SUNDAY NIGHT THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
(LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES

In the hours before

Special weather statement, May 7, 8:04 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
804 PM CDT WED MAY 7 2014

KSZ047-080130-
BARTON-
804 PM CDT WED MAY 7 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN BARTON COUNTY IN CENTRAL KANSAS...

* UNTIL 830 PM CDT

* AT 803 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
  DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
  NEAR GREAT BEND...MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ELLINWOOD...HOISINGTON AND CLAFLIN.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3864 9874 3865 9848 3827 9849 3826 9888
TIME...MOT...LOC 0105Z 214DEG 31KT 3834 9874

LAWSON
Local storm report, May 7, 8:12 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
812 PM CDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     TSTM WND DMG     CANTON                  38.39N 97.43W
05/07/2014                   MCPHERSON          KS   EMERGENCY MNGR

            SOME TREES AND POWERLINES WERE REPORTED DOWN IN THE TOWN
            OF CANTON FROM THUNDERSTORM WINDS.

0619 PM     TSTM WND DMG     3 W CANTON              38.38N 97.48W
05/07/2014                   MCPHERSON          KS   EMERGENCY MNGR

            A SECTION OF A ROOF WAS TAKEN OFF A HOME 3 MILES WEST OF
            CANTON AND NEAR HIGHWAY 56.

&&

CDJ
Special weather statement, May 7, 8:17 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
817 PM CDT WED MAY 7 2014

KSZ048-080145-
ELLSWORTH-
817 PM CDT WED MAY 7 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...

* UNTIL 845 PM CDT

* AT 814 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
  DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
  6 MILES NORTH OF CLAFLIN...OR 19 MILES SOUTHWEST OF ELLSWORTH...
  MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ELLSWORTH...LORRAINE...WILSON...ELLSWORTH AIRPORT AND KANOPOLIS.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3853 9815 3852 9847 3887 9849 3887 9815
TIME...MOT...LOC 0118Z 216DEG 37KT 3865 9851

LAWSON
Local storm report, May 7, 8:18 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
818 PM CDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     TSTM WND DMG     MOUNDRIDGE              38.20N 97.52W
05/07/2014                   MCPHERSON          KS   EMERGENCY MNGR

            ROOF DAMAGE TO A BARN WAS REPORTED NEAR 17TH AND APACHE
            RD IN SOUTHERN MCPHERSON COUNTY WEST OF MOUNDRIDGE.

&&

CDJ
Local storm report, May 7, 8:24 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
824 PM CDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     HAIL             2 E ELLINWOOD           38.36N 98.55W
05/07/2014  E0.50 INCH       BARTON             KS   TRAINED SPOTTER

            REPORTED WIND GUSTS TO 50 MPH WITH THE THUNDERSTORM.

&&

CDJ
Special weather statement, May 7, 8:38 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
838 PM CDT WED MAY 7 2014

KSZ033-080215-
LINCOLN-
838 PM CDT WED MAY 7 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN LINCOLN COUNTY IN CENTRAL KANSAS...

* UNTIL 915 PM CDT

* AT 835 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
  DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
  ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF LINCOLN TO 6 MILES
  EAST OF WILSON...MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LINCOLN...BARNARD...WESTFALL AND BEVERLY.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3896 9792 3895 9793 3888 9793 3887 9835
      3919 9825 3923 9793
TIME...MOT...LOC 0139Z 227DEG 50KT 3917 9819 3884 9831

LAWSON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:34 PM CDTSpecial Weather StatementICTBarton, Ellsworth, Lincoln, Russell26 min
May 7, 8:04 PM CDTSpecial Weather StatementICTBarton26 min
May 7, 8:17 PM CDTSpecial Weather StatementICTEllsworth28 min
May 7, 8:27 PM CDTSevere Thunderstorm WarningICTEllsworth, Rice48 min
May 7, 8:31 PM CDTSevere Thunderstorm WarningICTReno44 min
May 7, 8:38 PM CDTSpecial Weather StatementICTLincoln37 min
May 7, 9:08 PM CDTSevere Thunderstorm WarningICTSaline67 min
May 7, 9:27 PM CDTSpecial Weather StatementICTReno33 min
May 7, 9:49 PM CDTSpecial Weather StatementICTRice26 min
May 7, 10:04 PM CDTSevere Thunderstorm WarningICTMcPherson, Rice41 min
May 8, 2:45 AM CDTHigh Wind WarningICTChautauqua, Labette, Montgomery2 hr
May 8, 4:42 PM CDTSpecial Weather StatementICTGreenwood33 min
May 8, 5:22 PM CDTSpecial Weather StatementICTGreenwood38 min
May 8, 5:48 PM CDTSpecial Weather StatementICTCowley27 min
May 8, 5:58 PM CDTSpecial Weather StatementICTElk32 min
May 8, 6:26 PM CDTSpecial Weather StatementICTCowley34 min
May 8, 6:58 PM CDTSpecial Weather StatementICTWoodson32 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.